Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 52, NWS Quad Cities, IA

April 17, 2013Van Buren County, Iowa

NWS Quad Cities, IA issued this river flood warning at Apr 17, 2013, 11:17 AM CDT for Van Buren County, Iowa. It took effect at Apr 18, 2013, 1:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 11:17 AM CDT (16:17 UTC)
In effect from
Apr 18, 2013, 1:00 AM CDT
Expired
Apr 21, 2013, 5:07 AM CDT
In force
3 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 149 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Keosauqua (KEQI4).

Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 9:58 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 17, 9:58 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 AM CDT WED APR 17 2013

.UPDATE...
ISSUED AT 946 AM CDT WED APR 17 2013

UPDATED THE FLASH FLOOD WATCH EARLIER TO BEGIN AT 9 AM THIS
MORNING FOR THE ENTIRE CWA...AND WILL BE IN EFFECT THROUGH
THURSDAY EVENING. SEVERE THUNDERSTORM WATCH ALSO IN EFFECT UNTIL
5 PM THIS AFTERNOON FOR MOST OF THE CWA. COPIOUS MOISTURE FROM
THE GULF WITH A STRONG SOUTHERLY LOW LEVEL JET RIDING UP OVER A
SLOW MOVING WARM FRONT IN SOUTHERN MO. SOUTH OF THE WARM FRONT
SURFACE DEW POINTS WERE AROUND 70. 850 MB DEW POINTS WERE 15C AT
KTOP AND 13C AT KILN. LIGHTNING PREVENTED A BALLOON LAUNCH HERE AT
KDVN.

NEWEST MODEL DATA SUGGESTS THE LOW LEVEL JET WILL PERSIST TODAY THROUGH
TONIGHT AND EVEN STRENGTHEN. THIS WILL RESULT IN CONTINUOUS
DEVELOPMENT OF THUNDERSTORMS AND WILL NEED TO KEEP AN EYE ON ANY
TRAINING OF THUNDERSTORMS WHICH WOULD RESULT IN FLASH FLOODING.
STILL EXPECT WIDESPREAD 2 TO 4 INCHES OF RAIN WITH 5+ INCHES IN
ANY PERSISTENT TRAINING OF STORMS. THIS AMOUNT OF RAIN WILL CAUSE
MODERATE TO MAJOR FLOODING ON MANY RIVERS OVER THE NEXT SEVERAL
DAYS. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE IN
STRONGER THUNDERSTORMS TODAY AND TONIGHT.

&&

.SYNOPSIS...
ISSUED AT 310 AM CDT WED APR 17 2013

RADAR TRENDS AT 2 AM ARE SUPPORTING BEGINNING OF A MAJOR HEAVY
RAIN EVENT WITH FORCING TOOLS INDICATING TRAINING RISK OF STORMS
NEXT 24 HOURS. PRESSURE FALL PATTERNS INDICATE NEW MEXICO SURFACE
LOW TO MOVE NORTHEAST INTO FORECAST AREA TONIGHT. AREA DEWPOINTS
ARE RISING WITH POOLING ALONG WARM FRONT NOW MOVING NORTH INTO
MISSOURI. INITIALIZATION AND VERIFICATION COMBINED WITH LIFT...MCS
AND WAWT FORCING TOOLS COMBINED WITH ABOVE TRENDS SUPPORT OVERALL
FORCING OF UKMET AND EVOLUTION...HENCE TRENDING TOWARD HEAVY RAIN
WITH FLASH FLOODING RISK WITH TRAINING OF STORMS. WILL KEEP FLASH
FLOOD WATCH WITH MINOR CHANGES BUT WILL ADD RISK OF 4 TO 5 INCH
AMOUNTS WITH TRAINING OF STORMS THAT WOULD CAUSE SIGNIFICANT FLASH
FLOODING AND RIVER FLOODING RISKS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM CDT WED APR 17 2013

TODAY...MINOR CHANGES MADE. RAIN AND PERIODS OF EMBEDDED THUNDER
TO OVERSPREAD ALL THE AREA BY EARLY AFTERNOON. RAIN TOTALS TO RANGE
FROM AROUND .5 INCHES EAST TO LOCALLY OVER 1 INCHES BY EVENING IN
WESTERN SECTIONS. LARGE TEMPERATURE GRADIENT WITH UPPER 40S NW TO
WELL INTO THE LOWER 60S SE SECTIONS. EASTERLY WINDS WITH LATENT
HEAT RELEASE WILL GUST AT TIMES TO WELL OVER 20 MPH. CONDITIONS
FOR TRAINING OF STORMS SHOULD RAPIDLY INCREASE AFTER 21Z...OR 4 PM
AS SURFACE LOW MOVES NORTHEAST FROM MISSOURI.

TONIGHT...HEAVIEST RAINS SHOULD FALL DURING THIS PERIOD. LOCAL TOOLS
SUPPORT RISKS OF MULTIPLE EPISODES OF TRAINING OF STORMS SUGGESTED
WITHIN +/- 40 MILES OF A OTM-IOW-DBQ LINE UNTIL ABOUT 1-3 AM. PW
VALUES OVER 1.5 INCHES OVER A 6-10 HOUR PERIOD SUPPORTS 4 TO 5
INCH AMOUNTS ARE POSSIBLE. STRONG LOW LEVEL JET IS THE MAIN DRIVER
WHICH SMALL CHANGES WILL DECIDE WHERE AMOUNTS FALL AND HOW LONG
THESE HEAVY RAIN BANDS STAY STATIONARY. THESE AMOUNTS SUPPORT RISK
OF FLASH FLOODING THAT COULD BE SIGNIFICANT IN LOCAL AREAS. THESE
AMOUNTS WOULD ALSO RESULT IN MAJOR FLOODING OF RIVERS. HEAVY RAIN
SHOULD SLIDE EAST INTO EASTERN PORTIONS OF FORECAST AREA WELL AFTER
MIDNIGHT. THE SATURATION OF THE AIRMASS SHOULD LIMIT SEVERE WEATHER
RISK WITH SOME HAIL POSSIBLE IN STRONGEST STORMS AND GUSTY WINDS.
ALMOST ALL OF THE AREA TO RECEIVE HEAVY RAINS OF AN ADDITIONAL 1
TO NEAR 2 INCHES OUTSIDE OF TRAINING OF STORMS TONIGHT...MAINLY
ALONG AND WEST OF THE MISSISSIPPI. TEMPERATURES NEARLY STEADY MOST
LOCATIONS AS FRONTAL BOUNDARY STALLS ALONG THE AFOREMENTIONED
HEAVY RAIN AXIS.

NICHOLS

.LONG TERM...(THURSDAY THROUGH NEXT TUESDAY)
ISSUED AT 310 AM CDT WED APR 17 2013

THURSDAY...ASSESSING THE LATEST 00Z RUN SOLUTIONS...DEEP LIFT AND
CONVECTION TO BE ONGOING AND CONTINUING INTO THE MIDDAY PERIOD. THE
MODELS IN ACTUALLY DECENT AGREEMENT OF SUGGESTING CYCLOGENESIS/SFC
LOW OR MULTI-LOW COMPLEX TO PULL UP RIGHT ACRS THE CENTRAL CWA BY
MID THU MORNING...BEFORE PROPAGATING TOWARD SOUTHEAST WI BY THU
EVENING. THE MODELS ALSO IN AGREEMENT THAT UNUSUALLY HIGH PW/S OF
1.1 INCHES IN THE WEST AND UP TO 1.6 INCHES ALONG AND EAST OF THE
MS RVR TO PERSIST AND FUEL MORE HEAVY RAIN AT LEAST THROUGH EARLY
THU AFTERNOON BEFORE CONVECTIVE MASS STARTS TO PUSH EASTWARD BY
LATE AFTERNOON AND IN-WRAPPING DRY SLOT MAKES IT/S PUSH. ANOTHER
0.6 TO 1.2 INCHES POSSIBLE EAST OF THE MS RVR FROM 12Z-18Z THU
EXACERBATING ANY ONGOING FLOODING AND PUSHING OTHER RIVERS/STREAMS
OVER THE LIMITS. A CONVECTIVE LINE OF STRONG STORMS MAY BE ONGOING
AT THE START OF THE PERIOD PUSHING ACRS THE MS RVR...BUT EXTENT OF
DEEP COLUMN SATURATION AND TIME OF DAY SUGGEST THAT SVR THREAT MAY
BE MINIMAL LOCALLY IN THE SOUTHEASTERN THIRD OF TH DVN CWA...AND
BETTER CHANCES WELL OFF TO THE EAST OF THE LOCAL FCST AREA AS THE
LINEAR MCS LATER ENCOUNTERS DAYTIME HEATING ACRS THE EASTERN HALF
OF IL AND POINTS EASTWARD. MILD TEMPS IN THE 60S ALONG AND EAST OF
THE MS RIVER THU MORNING THROUGH EARLY AFTERNOON BEFORE LLVL COOL
CONVEYOR TAKES OVER AND DRY SLOT GUSTY WEST-SOUTHWEST WINDS. WILL
WALK OUT SOME PRECIP IN THE EAST BY THE LATE THU AFTERNOON...WITH
DRY SLOT POSSIBLY MAKING FOR A MAINLY DRY EVENING THROUGH 11 PM-
MIDNIGHT BEFORE DEVELOPING DEF- ZONE PRECIP SWATH TRIES TO PUSH
ACRS THE NORTHWESTERN HALF OF THE DVN CWA THROUGH 12Z FRI.

FRIDAY AND SATURDAY...WITH UPSTREAM COLD CORE UPPER TROF PUSHING IN
AND TOP-DOWN COOLING MACHINE IN FULL GEAR...PROFILES GO ALMOST
ENTIRELY TO ALL SNOW ACRS THE NORTH HALF OF THE CWA BY 09Z FRI. A
RAIN-SNOW DEF ZONE OR ALMOST ALL SNOW THROUGH MID FRI MORNING WILL
LOOK TO CONTINUE TO ENGULF THE CWA. MODEL QPF AND TIMING SUGGEST
THE POTENTIAL FOR 1 TO 2 INCHES OF SNOW NORTH OF I80...BUT AGAIN
MILD GROUND TEMPS AND TEMPS UP TO 1K FT AGL SUGGEST SNOW ACCUMULATION
WILL BE HARD TO COME BY WITH MAYBE A HALF INCH OF SLUSHY ACCUM/S
ON GRASSY OR ELEVATED SFC/S AT BEST THROUGH MID FRI MORNING.
LINGERING DEF ZONE PRECIP OR DIURNAL SHOWERS TO TREND BACK TO ALL
LIQUID AT SFC ARRIVAL BY MIDDAY OR EVEN LATE FRI MORNING. HIGH
TEMPS TO STRUGGLE FRI AND DEEP MIXING NEEDED TO MAKE IT EVEN TO
THE MID 40S. A RAW DAY WITH GUSTY CAA SFC WINDS OF 15 TO 25 MPH
AND GUSTS OVER 30 MPH. CANADIAN HIGH PRESSURE TO CENTER ACRS THE
CWA FRI NIGHT. IF SKIES CLEAR OUT AND SFC WINDS DECOUPLE...
POTENTIAL FOR SOME OF THE AREA TO HAVE A HARD FREEZE WITH LOWS AT
LEAST DOWN IN THE UPPER 20S BY EARLY SAT MORNING. MAY BE CLOSE TO
RECORD LOWS FOR APRIL 20TH AT A FEW OF THE CLIMATE SITES. DRY SAT
WITH ONGOING RIDGING AND HIGHS BACK AT LEAST IN THE LOWER 50S. THE
GFS BREAKS OUT LIGHT ELEVATED WAA RAIN WEST OF THE MS RVR LATER
SAT NIGHT WHILE THE ECMWF STAYS DRY THROUGH SUNDAY MORNING. THE
GFS MAY BE TOO AGGRESSIVE WITH THIS PRECIP LOOKING AT EXTENT OF SFC
AND UPPER RIDGING TO OVERCOME...DRY AIR AS WELL.

SUNDAY THROUGH TUESDAY...WARMER SUNDAY WITH TEMPS POSSIBLY BACK UP
INTO THE 60S AHEAD OF THE NEXT INCOMING SYSTEM IN FLATTENING STEERING
FLOW PATTERN ACRS THE MID CONUS. BROAD SCALE/LOW AMPLITUDE TROFFINESS
SETTLES ACRS THE PLAINS AND MID/UPPER MS RVR VALLEY ON MON...WITH
AND EMBEDDED FRONTAL SYSTEM POSSIBLY BRINGING MORE RAIN TO THE AREA
TO START OFF THE WORK WEEK. WHERE THIS BOUNDARY EVENTUALLY LAYS OUT
WITH MORE UPPER TROF ENERGY TO PUSH INTO THE MID CONUS MAKES FOR A
VERY UNCERTAIN FCST INTO MID NEXT WEEK.    ..12..

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 637 AM CDT WED APR 17 2013

VFR CONDITIONS TO DETERIORATE TO MVFR ALL TERMINALS BY 17/17Z AND
THEN BECOMING MOSTLY IFR AT ALL TERMINALS BETWEEN 17/17-24Z AS
WIDESPREAD PRECIPITATION CONTINUES TO DEVELOP. PROLONGED PERIODS
OF RAIN THAT WILL BE HEAVY AT TIMES WITH THUNDERSTORMS SHOULD
CONTINUE UNTIL 18/12Z. ALL TERMINALS TO SEE EXTENDED PERIODS OF
IFR AND LIFR CONDITIONS AFTER 21Z TODAY WITH TOTALLY SATURATED
CONDITIONS. CEILINGS MAY BE REDUCED AT TIMES TO 200 FEET AND
VISIBILITIES WELL BELOW A MILE...THE LONGEST PERIODS SHOULD BE AT
CID-DBQ TERMINALS AFTER 18/00Z.

NICHOLS

&&

.HYDROLOGY...
ISSUED AT 310 AM CDT WED APR 17 2013

ODDS ARE INCREASING FOR A SIGNIFICANT HEAVY RAIN EVENT WITH HIGH
CONFIDENCE FOR ALL THE AREA TO PICK UP UP AT LEAST 2 INCHES OF
RAIN OVER NEXT 48 HOURS.

LOCAL TOOLS SUPPORT TRAINING OF STORMS...MOSTLY TONIGHT...OF A
20-50 MILE SWATH WITH BEST ESTIMATE OF HEAVIEST RAINS ROUGHLY NEAR
OR ALONG A OTM-IOW-DBQ AXIS. IF TRAINING OF STORMS DOES OCCUR...3
TO 5 INCHES OF RAIN WITH EVEN LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS COULD RESULT IN VERY SIGNIFICANT FLASH FLOODING RISKS AND
MAJOR RIVER FLOODING.

SINCE SOILS ARE MOIST TO SATURATED FROM RAINFALL LAST WEEK...RIVER
FORECASTS ARE QUITE SENSITIVE TO ANY ADDITIONAL RAINFALL. THE
PROBABILITY IS HIGH THAT REVISIONS...POSSIBLY SIGNIFICANT...TO
RIVER FORECASTS WILL BE MADE OVER THE NEXT 5 DAYS.

EMERGENCY MANAGERS AND THOSE WITH INTERESTS ALONG AREA RIVERS ARE
URGED TO FOLLOW WEATHER AND RIVER FORECASTS CLOSELY OVER THE NEXT
WEEK.

NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.

&&

UPDATE...HAASE
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...NICHOLS
Hazardous weather outlook, Apr 17, 10:16 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT WED APR 17 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS
THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT
WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP
TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY
AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY
SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING
SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD
AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS
FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO
OCCUR.

SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF
THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT
RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL
AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD
BE APPRECIATED.

HAASE

In the hours before

Special weather statement, Apr 17, 10:40 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 AM CDT WED APR 17 2013

IAZ063>068-076>078-087-088-098-ILZ007-009-015>018-024-171800-
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-VAN BUREN-CARROLL-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO
1040 AM CDT WED APR 17 2013

...NUMEROUS STRONG THUNDERSTORMS THROUGH EARLY THIS AFTERNOON...

A NEARLY CONTINUOUS LINE OF THUNDERSTORMS WILL MOVE OVER THE SAME
AREA THROUGH EARLY AFTERNOON TODAY...AND EACH STRONG STORM WILL BE
CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE...BRIEF TORRENTIAL
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS ARE
MOST LIKELY ALONG A BROAD AXIS FROM OTTUMWA...TO IOWA CITY AND THE
QUAD CITIES...TO FREEPORT AND STERLING ILLINOIS. SEVERE STORMS
REMAIN POSSIBLE...AND FLASH FLOODING IS A GROWING THREAT. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT...AND ALSO A FLASH FLOOD
WATCH REMAINS IN EFFECT.

IF YOU SEE WATER OVER A ROAD...DO NOT CROSS IT.

ERVIN
Local storm report, Apr 17, 10:46 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             TIFFIN                  41.71N 91.68W
04/17/2013  E0.75 INCH       JOHNSON            IA   PUBLIC

            PEA TO PENNY SIZED HAIL COVERING THE GROUND

1044 AM     HAIL             W PLEASANT PLAIN        41.15N 91.86W
04/17/2013  M1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            BEGAN AT 1044 AM

&&

DC
Local storm report, Apr 17, 10:54 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     HAIL             6 WSW WASHINGTON        41.26N 91.79W
04/17/2013  M0.88 INCH       WASHINGTON         IA   TRAINED SPOTTER

1051 AM     HAIL             BRIGHTON                41.17N 91.82W
04/17/2013  M0.50 INCH       WASHINGTON         IA   CO-OP OBSERVER

            PEA TO DIME SIZED HAIL. HAIL LASTED FOR 10 MINUTES.

1054 AM     HAIL             1 ESE WASHINGTON        41.30N 91.68W
04/17/2013  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

DC
Local storm report, Apr 17, 10:56 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HAIL             6 S WASHINGTON          41.21N 91.69W
04/17/2013  M1.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Apr 17, 11:10 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             NORTH LIBERTY           41.74N 91.61W
04/17/2013  M0.25 INCH       JOHNSON            IA   PUBLIC

            VIA ESPOTTER

&&

DC
Local storm report, Apr 17, 11:12 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             WEST LIBERTY            41.57N 91.26W
04/17/2013  E0.25 INCH       MUSCATINE          IA   PUBLIC

            VIA ESPOTTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:44 AM CDTSpecial Weather StatementDVNJefferson46 min
Apr 17, 6:28 AM CDTSpecial Weather StatementDVNMuscatine62 min
Apr 17, 8:40 AM CDTSpecial Weather StatementDVNJefferson50 min
Apr 17, 9:16 AM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Washington44 min
Apr 17, 10:03 AM CDTSpecial Weather StatementDVNJohnson, Jones57 min
Apr 17, 10:47 AM CDTSevere Thunderstorm WarningDVNCedar, Jefferson, Johnson, Louisa, Muscatine, Washington43 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNIowa, Johnson8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNKeokuk6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee7 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLee5 days
Apr 17, 11:32 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Apr 17, 11:41 AM CDTRiver Flood WarningDVNClinton, Scott7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNScott7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNLee14 days
Apr 17, 12:07 PM CDTFlash Flood WarningDVNCedar, Clinton, Muscatine, Scott6 hr
Apr 17, 12:33 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa42 min
Apr 17, 12:48 PM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Louisa, Van Buren6 hr
Apr 17, 3:08 PM CDTFlash Flood WarningDVNLee6 hr
Apr 17, 3:52 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren38 min
Apr 17, 4:29 PM CDTSpecial Weather StatementDVNDes Moines, Lee46 min
Apr 17, 5:17 PM CDTSpecial Weather StatementDVNDes Moines, Lee58 min
Apr 17, 6:51 AM CDTSpecial Weather StatementDVNHenderson, McDonough, Warren54 min
Apr 17, 8:52 AM CDTSpecial Weather StatementDVNCarroll, Stephenson53 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNWhiteside9 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNHenry, Rock Island18 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNHancock35 days
Apr 17, 12:22 PM CDTFlash Flood WarningDVNCarroll, Whiteside6 hr
Apr 17, 2:22 PM CDTSpecial Weather StatementDVNMcDonough53 min
Apr 17, 2:25 PM CDTSpecial Weather StatementDVNBureau65 min
Apr 17, 2:44 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough, Warren46 min
Apr 17, 3:26 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren49 min
Apr 17, 6:21 PM CDTRiver Flood WarningDVNHancock, McDonough6 days

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.